Alert archive / Iowa / Wind Chill Advisories in 2009

Wind Chill Advisory 2, NWS Sioux Falls, SD

January 12, 200911 counties in Iowa; 10 counties in South Dakota; 8 counties in Minnesota

NWS Sioux Falls, SD issued this wind chill advisory at Jan 12, 2009, 6:40 PM CST for 11 counties in Iowa; 10 counties in South Dakota; 8 counties in Minnesota. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2009, 6:40 PM CST (00:40 UTC)
Expired
Jan 13, 2009, 6:00 AM CST
In force
11 hr
Issued by
NWS Sioux Falls, SD
All 29 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Brookings County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD, Union County, SD

The radar

The Sioux Falls radar (KFSD), 45 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 0.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2009-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2009-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFSD 130040
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
640 PM CST MON JAN 12 2009

...BLIZZARD CONDITIONS CONTINUE OVER PARTS OF SOUTHWEST MINNESOTA
AND NORTHWEST IOWA THIS EVENING...

.WEATHER CONDITIONS WILL RAPIDLY IMPROVE THIS EVENING WITH HIGH
PRESSURE BUILDING INTO THE AREA. AS HIGH PRESSURE BUILDS...NORTHWEST
WINDS WILL CONTINUE TO DECREASE THIS EVENING...ALLOWING BLIZZARD
CONDITIONS TO SUBSIDE. ALTHOUGH WINDS WILL DECREASE AND
VISIBILITIES WILL IMPROVE DRAMATICALLY...BITTERLY COLD WIND CHILLS
OF 15 TO 30 BELOW ZERO WILL CONTINUE INTO THE OVERNIGHT HOURS.

SDZ039-040-054>056-130845-
/O.CAN.KFSD.BZ.W.0001.000000T0000Z-090113T0100Z/
/O.CAN.KFSD.WW.Y.0003.090113T0100Z-090113T1000Z/
/O.NEW.KFSD.WC.Y.0002.090113T0040Z-090113T1000Z/
KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-
INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...HOWARD...MADISON...FLANDREAU
640 PM CST MON JAN 12 2009

...WIND CHILL ADVISORY IN EFFECT UNTIL 4 AM CST TUESDAY...
...BLIZZARD WARNING IS CANCELLED...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST TUESDAY. THE
BLIZZARD WARNING HAS BEEN CANCELLED AND THE WINTER WEATHER
ADVISORY HAS BEEN CANCELLED.

NORTHWEST WINDS COMBINED WITH ARCTIC AIR WILL PRODUCE WIND CHILL
VALUES OF 15 TO 25 DEGREES BELOW ZERO TONIGHT. 

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING
TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

$$

SDZ038-053-130145-
/O.CAN.KFSD.BZ.W.0001.000000T0000Z-090113T0100Z/
/O.CAN.KFSD.WW.Y.0003.090113T0100Z-090113T1000Z/
BEADLE-SANBORN-
INCLUDING THE CITIES OF...HURON...WOONSOCKET
640 PM CST MON JAN 12 2009

...BLIZZARD WARNING IS CANCELLED...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
BLIZZARD WARNING AND THE WINTER WEATHER ADVISORY FOR TONIGHT...AS
WEATHER CONDITIONS CONTINUE TO IMPROVED CONSIDERABLY THIS EVENING.


$$

SDZ061-062-066-067-130845-
/O.CAN.KFSD.WW.Y.0003.000000T0000Z-090113T1000Z/
/O.NEW.KFSD.WC.Y.0002.090113T0040Z-090113T1000Z/
MCCOOK-MINNEHAHA-TURNER-LINCOLN-
INCLUDING THE CITIES OF...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE...MARION...VIBORG...
HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG
640 PM CST MON JAN 12 2009

...WIND CHILL ADVISORY IN EFFECT UNTIL 4 AM CST TUESDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST TUESDAY. THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

NORTHWEST WINDS COMBINED WITH ARCTIC AIR WILL PRODUCE WIND CHILL
VALUES OF 15 TO 25 DEGREES BELOW ZERO TONIGHT. 

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

SDZ069-070-130145-
/O.CAN.KFSD.WW.Y.0003.000000T0000Z-090113T0300Z/
YANKTON-CLAY-
INCLUDING THE CITIES OF...YANKTON...VERMILLION
640 PM CST MON JAN 12 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY...AS WEATHER CONDITIONS CONTINUE TO 
IMPROVED CONSIDERABLY THIS EVENING.

$$

SDZ050-052-057>059-063>065-068-130145-
/O.CAN.KFSD.WW.Y.0003.000000T0000Z-090113T0100Z/
GREGORY-JERAULD-BRULE-AURORA-DAVISON-CHARLES MIX-DOUGLAS-
HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...MITCHELL...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR
640 PM CST MON JAN 12 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY...AS WEATHER CONDITIONS HAVE IMPROVED
CONSIDERABLY THIS EVENING.

$$

SDZ060-130145-
/O.CAN.KFSD.WW.Y.0003.000000T0000Z-090113T1000Z/
HANSON-
INCLUDING THE CITIES OF...ALEXANDRIA...EMERY
640 PM CST MON JAN 12 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY...AS WEATHER CONDITIONS HAVE IMPROVED
CONSIDERABLY THIS EVENING.


$$

IAZ003-014-MNZ072-080-081-090-130845-
/O.CON.KFSD.BZ.W.0001.000000T0000Z-090113T0300Z/
/O.CON.KFSD.WW.Y.0004.090113T0300Z-090113T1000Z/
DICKINSON-CLAY-LYON-MURRAY-COTTONWOOD-JACKSON-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SPENCER...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
JACKSON...LAKEFIELD
640 PM CST MON JAN 12 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
TUESDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING.
A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
TUESDAY. 

NORTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE TO PRODUCE BLOWING
AND DRIFTING SNOW AND REDUCED VISIBILITIES. VISIBILITIES WILL
IMPROVE THE REMAINDER OF THIS EVENING AS WINDS DECREASE...HOWEVER
BITTERLY COLD WIND CHILLS OF 20 TO 30 BELOW ZERO WILL CONTINUE
INTO THE OVERNIGHT HOURS.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

MNZ071-097-130845-
/O.EXT.KFSD.WW.Y.0003.000000T0000Z-090113T1000Z/
/O.CON.KFSD.BZ.W.0001.000000T0000Z-090113T0300Z/
LINCOLN-PIPESTONE-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...PIPESTONE
640 PM CST MON JAN 12 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 AM CST TUESDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST
TUESDAY. A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WILL PRODUCE BLOWING AND DRIFTING
SNOW AND REDUCED VISIBILITIES...ESPECIALLY IN OPEN AREAS. VISIBILITIES 
WILL IMPROVE THIS EVENING AS WINDS DECREASE...HOWEVER BITTERLY
COLD WIND CHILLS OF 20 TO 30 BELOW ZERO WILL CONTINUE INTO THE
OVERNIGHT HOURS.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

IAZ001-002-012-013-021-022-032-MNZ089-098-130845-
/O.CON.KFSD.WW.Y.0003.000000T0000Z-090113T1000Z/
LYON-OSCEOLA-SIOUX-OBRIEN-CHEROKEE-BUENA VISTA-IDA-NOBLES-ROCK-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON...
HARTLEY...SANBORN...CHEROKEE...STORM LAKE...IDA GROVE...
HOLSTEIN...BATTLE CREEK...WORTHINGTON...LUVERNE
640 PM CST MON JAN 12 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
TUESDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH WILL PRODUCE BLOWING SNOW AND
REDUCED VISIBILITIES THIS EVENING. VISIBILITIES WILL IMPROVE
RAPIDLY THE REMAINDER OF THIS EVENING AS NORTHWEST WINDS DIMINISH.
ALTHOUGH BLOWING AND DRIFTING SNOW WILL SUBSIDE...WIND CHILL
VALUES OF AROUND 25 BELOW ZERO WILL CONTINUE INTO THE OVERNIGHT
HOURS.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

IAZ020-031-NEZ013-014-SDZ071-130300-
/O.CON.KFSD.WW.Y.0003.000000T0000Z-090113T0300Z/
PLYMOUTH-WOODBURY-DIXON-DAKOTA-UNION-
INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY...NORTH SIOUX CITY...BERESFORD...
ELK POINT...ALCESTER...JEFFERSON
640 PM CST MON JAN 12 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WILL PRODUCE BLOWING AND DRIFTING
SNOW AND REDUCED VISIBILITIES. VISIBILITIES WILL IMPROVE THROUGH THE 
EVENING AS NORTHWEST WINDS DIMINISH. ALTHOUGH BLOWING AND
DRIFTING SNOW WILL SUBSIDE THIS EVENING...WIND CHILL VALUES OF
10 TO 20 BELOW ZERO WILL CONTINUE INTO THE OVERNIGHT HOURS.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

LIEBL
3 follow-up statements
000 
WWUS43 KFSD 130247
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
847 PM CST MON JAN 12 2009

...IMPROVING VISIBILITY BUT BITTER COLD WIND CHILLS TONIGHT...

.WEATHER CONDITIONS WILL RAPIDLY IMPROVE THIS EVENING WITH HIGH
PRESSURE BUILDING INTO THE AREA. NORTHWEST WINDS WILL CONTINUE TO
DECREASE THIS EVENING...LIMITING BLOWING SNOW AND ALLOWING VISIBILITY
OVER SOUTHWEST MINNESOTA AND NORTHWEST IOWA TO IMPROVE. ALTHOUGH THE
WINDS WILL CONTINUE TO SLOWLY DECREASE OVERNIGHT...SPEEDS WILL REMAIN
STRONG ENOUGH TO PRODUCE BITTERLY COLD WIND CHILLS OF 20 TO 30 BELOW
ZERO INTO THE OVERNIGHT HOURS.

IAZ003-014-MNZ072-080-081-090-131000-
/O.CAN.KFSD.BZ.W.0001.000000T0000Z-090113T0300Z/
/O.CAN.KFSD.WW.Y.0004.090113T0300Z-090113T1000Z/
/O.EXB.KFSD.WC.Y.0002.090113T0300Z-090113T1000Z/
DICKINSON-CLAY-LYON-MURRAY-COTTONWOOD-JACKSON-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SPENCER...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
JACKSON...LAKEFIELD
847 PM CST MON JAN 12 2009

...WIND CHILL ADVISORY IN EFFECT UNTIL 4 AM CST TUESDAY...
...BLIZZARD WARNING IS CANCELLED...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST TUESDAY. THE
BLIZZARD WARNING HAS BEEN CANCELLED. THE WINTER WEATHER ADVISORY
HAS BEEN CANCELLED. 

NORTHWEST WINDS OF 20 TO 30 MPH WILL GRADUALLY DECREASE OVERNIGHT.
VISIBILITIES WILL CONTINUE TO IMPROVE AS THE WINDS DIMINISH...HOWEVER
BITTERLY COLD WIND CHILLS OF 20 TO 30 BELOW ZERO WILL CONTINUE INTO
THE OVERNIGHT HOURS.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

MNZ071-097-131000-
/O.CAN.KFSD.BZ.W.0001.000000T0000Z-090113T0300Z/
/O.CAN.KFSD.WW.Y.0003.000000T0000Z-090113T1000Z/
/O.EXB.KFSD.WC.Y.0002.090113T0300Z-090113T1000Z/
LINCOLN-PIPESTONE-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...PIPESTONE
847 PM CST MON JAN 12 2009

...WIND CHILL ADVISORY IN EFFECT UNTIL 4 AM CST TUESDAY...
...BLIZZARD WARNING IS CANCELLED...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST TUESDAY. THE
BLIZZARD WARNING HAS BEEN CANCELLED. THE WINTER WEATHER ADVISORY
HAS BEEN CANCELLED. 

NORTHWEST WINDS OF 15 TO 30 MPH WILL GRADUALLY DECREASE OVERNIGHT.
HOWEVER THE WINDS WILL REMAIN STRONG ENOUGH TO PRODUCE BITTERLY COLD
WIND CHILLS OF 20 TO 30 BELOW INTO THE OVERNIGHT HOURS.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

IAZ001-002-012-013-021-022-032-MNZ089-098-131000-
/O.CAN.KFSD.WW.Y.0003.000000T0000Z-090113T1000Z/
/O.EXB.KFSD.WC.Y.0002.090113T0300Z-090113T1000Z/
LYON-OSCEOLA-SIOUX-OBRIEN-CHEROKEE-BUENA VISTA-IDA-NOBLES-ROCK-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON...
HARTLEY...SANBORN...CHEROKEE...STORM LAKE...IDA GROVE...
HOLSTEIN...BATTLE CREEK...WORTHINGTON...LUVERNE
847 PM CST MON JAN 12 2009

...WIND CHILL ADVISORY IN EFFECT UNTIL 4 AM CST TUESDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST TUESDAY. THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

NORTHWEST WINDS OF 20 TO 30 MPH WILL GRADUALLY DECREASE OVERNIGHT. 
VISIBILITIES WILL CONTINUE TO IMPROVE AS THE WINDS DIMINISH...HOWEVER
BITTERLY COLD WIND CHILL VALUES OF 20 TO 25 BELOW ZERO WILL CONTINUE
INTO THE OVERNIGHT HOURS.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

IAZ020-031-SDZ071-131000-
/O.CAN.KFSD.WW.Y.0003.000000T0000Z-090113T0300Z/
/O.EXB.KFSD.WC.Y.0002.090113T0300Z-090113T1000Z/
PLYMOUTH-WOODBURY-UNION-
INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
847 PM CST MON JAN 12 2009

...WIND CHILL ADVISORY IN EFFECT UNTIL 4 AM CST TUESDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST TUESDAY. THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

NORTHWEST WINDS OF 20 TO 30 MPH WILL GRADUALLY DECREASE OVERNIGHT. 
VISIBILITIES WILL CONTINUE TO IMPROVE AS THE WINDS DIMINISH...HOWEVER
BITTERLY COLD WIND CHILL VALUES OF 20 TO 25 BELOW ZERO WILL CONTINUE
INTO THE OVERNIGHT HOURS.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH
COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR
COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS
COVERED.

$$

NEZ013-014-130400-
/O.CAN.KFSD.WW.Y.0003.000000T0000Z-090113T0300Z/
DIXON-DAKOTA-
INCLUDING THE CITIES OF...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY
847 PM CST MON JAN 12 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

DECREASING WINDS HAVE LIMITED BLOWING SNOW...AND ALLOWED
VISIBILITIES TO IMPROVE ACROSS THE AREA. HOWEVER ANYONE WITH OUTDOOR
PLANS SHOULD BE PREPARED FOR COLD WIND CHILLS OF 15 TO 20 BELOW ZERO
OVERNIGHT.

$$

SDZ039-040-054>056-061-062-066-067-131000-
/O.EXT.KFSD.WC.Y.0002.000000T0000Z-090113T1000Z/
KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-MCCOOK-MINNEHAHA-TURNER-
LINCOLN-
INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...HOWARD...MADISON...FLANDREAU...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG
847 PM CST MON JAN 12 2009

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 4 AM CST TUESDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST TUESDAY. 

NORTHWEST WINDS COMBINED WITH ARCTIC AIR WILL PRODUCE WIND CHILL
VALUES OF 18 TO 25 DEGREES BELOW ZERO TONIGHT.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$
 JH
000 
WWUS43 KFSD 130943
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
343 AM CST TUE JAN 13 2009

.COLD HIGH PRESSURE WILL BUILD INTO THE AREA THIS MORNING WITH
GUSTY NORTHWEST WINDS EXPECTED AHEAD OF THIS FEATURE. THE WINDS
WILL RAPIDLY DECREASE AROUND SUNRISE AND THE COLD WIND CHILLS WILL
ABATE.

IAZ001-012-020-031-MNZ071-072-097-098-SDZ039-040-054>056-061-062-
066-067-071-131045-
/O.CAN.KFSD.WC.Y.0002.000000T0000Z-090113T1000Z/
LYON-SIOUX-PLYMOUTH-WOODBURY-LINCOLN-PIPESTONE-ROCK-KINGSBURY-
BROOKINGS-MINER-LAKE-MOODY-MCCOOK-MINNEHAHA-TURNER-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY...
TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...
PIPESTONE...LUVERNE...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...HOWARD...MADISON...FLANDREAU...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
343 AM CST TUE JAN 13 2009

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND CHILL ADVISORY. 

$$

IAZ002-003-013-014-021-022-032-MNZ080-081-089-090-131200-
/O.EXT.KFSD.WC.Y.0002.000000T0000Z-090113T1200Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-MURRAY-
COTTONWOOD-NOBLES-JACKSON-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD
343 AM CST TUE JAN 13 2009

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING. 

NORTHWEST WINDS OF 10 TO 15 MPH WILL DECREASE BY SUNRISE WITH
WIND CHILL VALUES OF 20 TO 25 BELOW ZERO EXPECTED BEFORE SUNRISE.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$
000 
WWUS43 KFSD 131218
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
618 AM CST TUE JAN 13 2009


IAZ002-003-013-014-021-022-032-MNZ080-081-089-090-131330-
/O.EXP.KFSD.WC.Y.0002.000000T0000Z-090113T1200Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-MURRAY-
COTTONWOOD-NOBLES-JACKSON-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...SLAYTON...
FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...
LAKEFIELD
618 AM CST TUE JAN 13 2009

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS HAVE CONTINUED TO DECREASE ACROSS THE AREA...SO
THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT.

$$

BT

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 12, 3:50 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Jan 12, 3:50 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
350 PM CST MON JAN 12 2009

.DISCUSSION...

SYS WILL MOVE RPDLY ESEWD AWAY FROM FCST AREA THIS EVE. SOME PRETTY
NASTY WHITEOUT TYPE CONDS WILL LINGER INTO THE START OF THE EVE AND
WILL CUT BACK BLIZZARD WARNING TO WINTER WX ADY IN THE HON TO BKX
AREA TO 7PM AND IN SWRN MN DOWN TO SPW IN IA A LTL LATER TO 9PM. THE
AREA OUT E IS STILL SEEING WORSENING CONDS AT END OF THE AFTN. OTRW
A STEADY IMPROVEMENT TNGT IN TERMS OF LINGERING SNOW ENDING...WNDS
STEADILY DECRG...AND AS A RESULT BLOWING SNOW DECRG OVER AREA FROM
THE W. THE SNOW WILL BE MOVING OUT OF THE SERN FCST AREA RPDLY AND
WILL KEEP ONLY SOME FLRYS 00Z-03Z/6-9PM CST. THE ONE THING THAT WILL
GET WORSE IS THE WIND CHILLS AS TEMPS CONT TO DROP AND SOME HALF
DECENT BREEZES HANG ON IN ERN FCST AREA TILL LATE TNGT.

LOW CLDS WILL DCRS STEADILY FROM THE NE THIS EVE...RAPIDLY IN THE E.
THE GENRL DCRS IN CLDS WILL BE TEMPERED BY MID AND HIR RANGE SC
ALREADY APPCHG WRN FCST AREA FROM TUE SYS. SO...IT SHUD BCM FAIRLY
CLR IN FAR ERN FCST AREA BUT CLEARING WONT HAVE A CHANCE TO WORK TOO
MUCH OUT W AS THOSE CLDS INCRS.

COLD AIR HAS DONE A VERY GOOD JOB OF MOVING INTO FCST AREA AND TEMPS
WILL DROP TO NEIGHBORHOODS WELL BLO ZERO AS WE HAVE BEEN CARRYING...
IN OTHER WORDS QUITE A BIT COLDER THAN GUIDNCE WHICH SEEMS TO LESSEN
THE COLD AIR INVASION AT LOW LVLS FOR SOEM REASON. SOME QSTN ON TEMP
DROP LATER TNGT WITH CLDS SLWLY INCRG OVER WRN FCST AREA BUT MOST OF
THE FALL WILL BE THIS EVE ANYWAY...AND TEMPS ALREADY WANT TO
APPROACH ZERO NRN FCST AREA LATE THIS AFTN.

AS EXPCD...COLDER THAN GUID SFC RDG MOVG EWD OVER CWA TUE FLWD BY
GOOD ISENTROPIC LIFT AHEAD OF NEXT STG SHORT WAVE DIVING SEWD FM WRN
CANADA. HAVE UPPD POPS AND SNOWFALL WITH THIS SYSTEM STARTING IN
NWRN CWA TUE MRNG...AND THEN TRACKING ESEWD TUE AFTN AND NIGHT. NAM
SEEMS TO HAVE A CONTINUED NE BIAS WITH THIS SYSTEM...WITH OTHER
MODELS FURTHER SW WHICH SEEMS MORE REASONABLE AS THE SYSTEM FIGHTS
THE VERY COLD AIR MASS. 12Z CANADIAN REGIONAL ACTUALLY COULD BE BEST
IMPLYING 2 TO 4 INCHES ALG AND NE OF A LN FM HON TO JUST N OF FSD TO
SPW...WITH OTHER MODELS FOCUSING ON SWRN MN. CLIPPER WILL PULL IN
SOME MILDER AIR THRU TUE NGT...BUT IT DOES NOT LAST AS CLIPPER IS
RAPIDLY FLWD BY BITTER COLD ARCTIC AIR CRASHING SWD OVER CWA WED.
SO CUT BACK HIGHS QUITE A BIT FOR WED WITH FALLING TEMPS. STG N
WINDS OF 20 TO 35 MPH WILL CAUSE WIND CHILL ISSUES FOR WED AFTN
INTO THE NIGHT. AS SFC HIGH BUILDS SWD...WINDS WILL DECOUPLE AND
TEMPS CRASH BY THU MRNG...AND TEMPS SHOULD NOT MAKE ZERO IN THE NERN
HLF OF THE CWA FOR THU. TEMPS WILL FALL INTO THU EVE...THEN STEADY
OUT OR RISE WITH INCRG SLY FLOW. STILL LOOKS GOOD FOR WARMING FM FRI
THRU THE WEEKEND...WITH WARMER ALOFT MIXING DOWN WITH GENL WLY FLOW.

&&

.AVIATION...
STRONG LOW PRESSURE MOVING RAPIDLY SOUTHEAST THROUGH THE CWA LATE
THIS MORNING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 TO
50+ MPH BEHIND THE LOW ALONG WITH AREAS OF SNOW AND BLOWING SNOW
REDUCING VISIBILITES TO LESS THAN 1/2SM. WORST IFR CONDITIONS WILL
OCCUR THROUGH MID TO LATE AFTERNOON IN AREAS OF FALLING SNOW. THIS
SYSTEM WILL QUICKLY PULL OUT OF THE AREA BY LATE AFTERNOON WITH
DECREASING WINDS...DIMINISHING SNOW...AND INCREASING VISIBILITES
THROUGH THE EVENING AND OVERNIGHT HOURS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WINTER WEATHER ADVISORY UNTIL 4 AM CST TUESDAY FOR IAZ001-002-
     012-013-021-022-032.

     WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR IAZ020-
     031.

     WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 4 AM CST
     TUESDAY FOR IAZ003-014.

     BLIZZARD WARNING UNTIL 9 PM CST THIS EVENING FOR IAZ003-014.

MN...WINTER WEATHER ADVISORY UNTIL 4 AM CST TUESDAY FOR MNZ089-098.

     WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 4 AM CST
     TUESDAY FOR MNZ071-072-080-081-090-097.

     BLIZZARD WARNING UNTIL 9 PM CST THIS EVENING FOR MNZ071-072-080-
     081-090-097.

NE...WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR NEZ013-
     014.

SD...WINTER WEATHER ADVISORY UNTIL 4 AM CST TUESDAY FOR SDZ060>062-
     066-067.

     WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR
     SDZ069>071.

     WINTER WEATHER ADVISORY UNTIL 7 PM CST THIS EVENING FOR SDZ050-
     052-057>059-063>065-068.

     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 4 AM CST
     TUESDAY FOR SDZ038>040-053>056.

     BLIZZARD WARNING UNTIL 7 PM CST THIS EVENING FOR SDZ038>040-
     053>056.

&&

WILLIAMS/RYRHOLM
Hazardous weather outlook, Jan 12, 5:27 AM CST, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0527 AM CST MON JAN 12 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0527 AM CST MON JAN 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
SNOW WILL CONTINUE TO FALL THROUGHOUT THE DAY ON MONDAY...MAINLY
EAST OF A LINE FROM BROOKINGS SOUTH DAKOTA TO STORM LAKE IOWA.
LIGHT SNOW MAY REDEVELOP DURING THE DAY WEST OF THIS AREA BUT
SHOULD TOTAL LESS THAN ONE INCH. STORM TOTAL ACCUMULATIONS ARE
EXPECTED TO BE HEAVIEST EAST OF THE JAMES RIVER VALLEY WHERE
SNOWFALL AMOUNTS WILL RANGE FROM ONE TO FOUR INCHES...WITH THE
HEAVIEST SNOW EXPECTED TO BE NEAR THE BUFFALO RIDGE IN MINNESOTA.
NORTHWEST WINDS WILL ALSO INCREASE IN THE MORNING ACROSS THE
ENTIRE REGION...WITH WINDS EXPECTED TO RANGE FROM 25 TO 40 MPH
DURING THE LATE MORNING AND AFTERNOON. THE FRESH SNOWFALL ALONG
THE BUFFALO RIDGE COMBINED WITH STRONG NORTHWEST WINDS WILL
CREATE BLIZZARD CONDITIONS THIS AFTERNOON INTO EARLY THIS
EVENING. AS TEMPERATURES FALL BELOW ZERO MONDAY NIGHT...WIND
CHILL READINGS WILL PLUMMET TO 20 TO 30 BELOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A BAND OF LIGHT SNOW WILL SPREAD FROM WEST TO EAST ACROSS THE
REGION TUESDAY INTO TUESDAY EVENING.  SNOWFALL AMOUNTS WILL
GENERALLY TOTAL LESS THAN ONE INCH.

ANOTHER ARCTIC FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY
MORNING. WINDS OF 2O TO 35 MPH CAN BE EXPECTED BEHIND THE FRONT.
THESE WINDS MAY CAUSE AREAS OF BLOWING SNOW WEDNESDAY AND
WEDNESDAY NIGHT. IN ADDITION...AS TEMPERATURES FALL TO NEAR ZERO
DURING THE DAY...WIND CHILLS OF 15 TO 35 BELOW ZERO CAN EXPECTED.
THE COLDEST READINGS WILL BE IN SOUTHWEST MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

BT

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 10:42 AM CSTWinter Weather AdvisoryFSDClay, Dickinson, Osceola11 hr
Jan 13, 3:17 PM CSTWind Chill AdvisoryFSDBuena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more33 hr

Nearby

Wind Chill Advisories in Iowa, 2009Wind Chill Advisories in South Dakota, 2009Wind Chill Advisories in Minnesota, 2009Every wind chill advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.